Instability of an inviscid flow between porous cylinders with radial flow

Konstantin Ilin, Andrey Morgulis

Research output: Contribution to journalArticlepeer-review

Abstract

The stability of a two-dimensional inviscid flow in an annulus between two permeable cylinders is examined. The basic flow is irrotational, and both radial and azimuthal components of the velocity are non-zero. The direction of the radial flow can be from the inner cylinder to the outer one (the diverging flow) or from the outer cylinder to the inner one (the converging flow). It is shown that, independent of the direction of the radial flow, the basic flow is unstable to small two-dimensional perturbations provided that the ratio of the azimuthal component of the velocity to the radial one is sufficiently large. The instability is oscillatory and persists if the viscosity of the fluid is taken into consideration.
Original languageEnglish
Pages (from-to)364-78
Number of pages15
JournalJournal of Fluid Mechanics
Volume730
Early online date30 Jul 2013
DOIs
Publication statusPublished - Sep 2013

Cite this